MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STAT PROFILE® PRIME PLUS ANALYZER SYSTEM; WHOLE BLOOD HEMOGLOBIN ASSAYS

NOVA BIOMEDICAL CORP. STAT PROFILE® PRIME PLUS ANALYZER SYSTEM; WHOLE BLOOD HEMOGLOBIN ASSAYS
Model Number Prime Plus
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Loss of consciousness (2418)
Date of Event 10/16/2021
Type of Reportable Event Death
Event or Problem Description
Nova biomedical (nova) was made aware of a potential issue regarding missing co-oximetry results during the treatment of a patient on a statprofile prime plus analyzer with serial number (b)(4).It was reported the patient arrived intubated and was presumed to be intoxicated leading to severe methemoglobinemia.The prime plus analyzer did not produce co-oximetry results when running a sample and instead displayed a "results suspect" message.This sample was run on an additional analyzer which confirmed the "results suspect".After three attempts at running a sample, a methemoglobin value of 55% was received.Without confirmation of the diagnosis, the patient was treated based on clinical presentation.The patient later went into cardiac arrest and did not recover after cardiopulmonary resuscitation.
 
Additional Manufacturer Narrative
Udi: (b)(4).The distributor reported an incident where a co-oximetry result was not received while treating a time-sensitive patient with a statprofile prime plus analyzer, serial number (b)(4).This occurred on (b)(6) 2021.The analyzer did not produce a result and instead produced a message saying "results suspect".The customer indicated the lack of results delayed the confirmation of the patient's diagnosis over a 90 minute period.The patient was treated for severe methemoglobinemia but later suffered cardiac arrest and could not be revived.Device history record (dhr) reviews were performed for the analyzer and the consumables in use at the time of the event by a quality control engineer.The reviews included an assessment of the production, testing, and release of the analyzer and consumables.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.The conclusion of the investigation is the reported customer complaint confirms the analyzer functioned appropriately.As stated in the instructions for use, the error code, "coox data suspect," displays when the analyzer is unable to accurately produce a test result because of a possible interferent within the sample.This suspicion was confirmed when the same, "data suspect," result was received on a reference analyzer using multiple samples from the same patient.The analyzer and consumables worked as intended by displaying this error code and not displaying an inaccurate result.Nova will continue to monitor for recurrence of similar events.

Brand Name
STAT PROFILE® PRIME PLUS ANALYZER SYSTEM
Common Device Name
WHOLE BLOOD HEMOGLOBIN ASSAYS
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 1941
Manufacturer (Section G)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 1941
Manufacturer Contact
samantha cox
200 prospect st
waltham, MA 02454-1941
7816473700
MDR Report Key12843935
Report Number1219029-2021-00049
Device Sequence Number19921167
Product Code GKR
UDI-Device Identifier00385480574006
UDI-Public00385480574006
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K200204
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPrime Plus
Device Catalogue Number57400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexMale